Go Back   CurlTalk > Hair > Health-related hair issues

Reply
 
LinkBack Thread Tools Display Modes
Old 04-02-2011, 10:48 AM   #1
 
liongirl29's Avatar
 
Join Date: May 2010
Posts: 40
Default Seroquel and or/Neurontin?

Does anyone here take these or know if either or both of these medications can cause hair changes? i.e. hair loss, hair texture changes, loss of curl, dryness, etc...
__________________
Curltype:Fine, 2C underneath, Mostly 3A, with some 3B thrown in there. Normal porosity.
Shampoo: Devacare Lowpoo, Jessicurl GLS, clarify with sulfates 1x per month
Conditioner: DevaCare OC, Elucence MBC, Regis Olive Oil Masque DT
Products: Biotera Curl Creme, Biotera Gel. Devacurl AnGel has been working great lately, go figure.
I can't go totally CG as it weighs my hair down FAST. Hard water.
Bad haircut finally starting to grow out and look normal again!
liongirl29 is offline   Reply With Quote
Old 04-14-2011, 02:50 PM   #2
 
Muzz's Avatar
 
Join Date: Mar 2010
Posts: 17
Red face

Sorry I can't help u with those particular meds but I have been on Lyrica (similar action as Neurontin) for about 3 yrs and the weirdest thing...my totally straight hair began to become curly! It's now all over my head with the exception of one side and my bangs. It's very difficult to deal with and I have narrowed the culprit down to the Lyrica so I would say that, yes, these meds quite likely can cause changes in your hair as well. Have u considered the possibility that perhaps the medical prob that u r taking these meds for could be causing some of the prob? Just a thought
Muzz is offline   Reply With Quote
Old 04-24-2011, 08:51 PM   #3
 
liongirl29's Avatar
 
Join Date: May 2010
Posts: 40
Default Thanks for replying!

I take both of the meds for insomnia. lol So, unfortunately I can't blame it on that.

That's has to be bizarre for you that your hair is turning/has turned curly! I have heard of that happening before with different meds.

How's it going for you? This is definitely the place for info on wrangling the mops. Welcome to the curly club!
__________________
Curltype:Fine, 2C underneath, Mostly 3A, with some 3B thrown in there. Normal porosity.
Shampoo: Devacare Lowpoo, Jessicurl GLS, clarify with sulfates 1x per month
Conditioner: DevaCare OC, Elucence MBC, Regis Olive Oil Masque DT
Products: Biotera Curl Creme, Biotera Gel. Devacurl AnGel has been working great lately, go figure.
I can't go totally CG as it weighs my hair down FAST. Hard water.
Bad haircut finally starting to grow out and look normal again!
liongirl29 is offline   Reply With Quote
Old 04-25-2011, 11:21 PM   #4
 
crimsonshedemon's Avatar
 
Join Date: May 2005
Posts: 2,138
Send a message via MSN to crimsonshedemon Send a message via Yahoo to crimsonshedemon
Default

The meds can affect everything in our bodies... why couldn't it affect our hair?
Our overall health affects our hair so why wouldn't the drugs we take affect our hair? In other words, I think the drugs can.

I don't have experience with these 2 particular drugs but I take a crap load of medications across the category list.
crimsonshedemon is offline   Reply With Quote
Old 05-09-2011, 04:05 PM   #5
 
liongirl29's Avatar
 
Join Date: May 2010
Posts: 40
Default I wonder if it's permanent

Or if I stop taking these meds will my hair grow back in normally. It's so frustrating, and not just a matter of dealing with a different hair type. It is literally strange hair. I sectioned my hair off just to really get a good look at it, and it seems that only the very top layer is curly, and all the underneath is merely wavy. Sometimes it will curl up more with product but not all the time. It looks really weird and is so hard to work with.

I went and double checked an older photo and I'm not crazy. My hair was ALOT curlier, and I wouldn't even classify what I had before as wavy at all. I used to be a 3a. What the heck?? I think I didn't notice this happening at first because I cut my hair really short a few years ago and have kept it relatively short ever since. I guess I just forgot what my hair was like before.
__________________
Curltype:Fine, 2C underneath, Mostly 3A, with some 3B thrown in there. Normal porosity.
Shampoo: Devacare Lowpoo, Jessicurl GLS, clarify with sulfates 1x per month
Conditioner: DevaCare OC, Elucence MBC, Regis Olive Oil Masque DT
Products: Biotera Curl Creme, Biotera Gel. Devacurl AnGel has been working great lately, go figure.
I can't go totally CG as it weighs my hair down FAST. Hard water.
Bad haircut finally starting to grow out and look normal again!
liongirl29 is offline   Reply With Quote
Old 05-09-2011, 10:19 PM   #6
 
subbrock's Avatar
 
Join Date: Aug 2004
Posts: 9,312
Send a message via AIM to subbrock
Default

i took seroquel for years and didn't notice any change in my hair at all.
subbrock is offline   Reply With Quote
Old 06-11-2011, 04:57 PM   #7
 
Join Date: Feb 2006
Posts: 123
Default

I take neurontin in several doses a day & double for bedtime for nerve damage for years. I have never noticed it change my hair. But meds do different things on people. Sorry to hear it's affecting your's.

Rhonda

Sent from my Droid using CurlTalk App
__________________
"Beauty comes in all shapes and sizes. Our goals should be health (and) stamina." - Emme Aronson
__________________________

3A short inverted bob, auburn with red highlights colored hair
Fine, but lots of it

Yes to Cucumbers Color Care shampoo and conditioner, AOMMJ, KCCC, CJCIAB, CJRP, CJBCLI, CJCR.
rosannarosannadanna is offline   Reply With Quote
Old 08-03-2011, 07:53 AM   #8
 
suayres's Avatar
 
Join Date: Aug 2011
Posts: 15
Smile Reaction to seroquel or neurontin

I, too, take neurontin (for fibromyalgia, in my case); whether it contributes to the curliness of my hair, I can't tell you, but I do know this: ANY drug has side effects, some more common than others. I'm a retired Pharmacy Tech--which means I know enough to know I don't know very darned much ! But, yes, your newly curly hair COULD have been caused, at least in part, by your meds. But it could also be caused by the changes in your body which have occurred as you are getting older (no, not just old). As I went through menopause, for example, and started to grey, my hair got somewhat coarser and had more curl and body as well. The same could be happening to you, even if you aren't anywhere near menopausal yet. I hope this helps!
suayres is offline   Reply With Quote
Old 09-05-2011, 10:16 PM   #9
 
Join Date: Jul 2009
Posts: 8
Default

Quote:
Originally Posted by Muzz View Post
Sorry I can't help u with those particular meds but I have been on Lyrica (similar action as Neurontin) for about 3 yrs and the weirdest thing...my totally straight hair began to become curly! It's now all over my head with the exception of one side and my bangs. It's very difficult to deal with and I have narrowed the culprit down to the Lyrica so I would say that, yes, these meds quite likely can cause changes in your hair as well. Have u considered the possibility that perhaps the medical prob that u r taking these meds for could be causing some of the prob? Just a thought
I just started taking Lyrica (for FMS) a few weeks ago. The biggest (no pun intended) change so far is that I've gained over 10 pounds already. Over the last couple of years, I've mysteriously lost nearly ALL of the curl on top of my head only - the rest is as curly as the day is long. Just wondering how long after you started taking the Lyrica when you started noticing your hair getting curlier? Oh, I could only HOPE for that side effect!
__________________
Hair Type: 2A on top, 3A everywhere else! Desperately trying to get top to curl again!
Poo: Deva LP;
Conditioner: Ouidad BR; Ouidad CQ; AG Re:Coil
Leave-In: Ouidad ML; Ouidad BB
Style: AG RE:Coil; CHS CK; Biosilk RHG; Rusk WP; Ouidad CQ, CC & TE


Still seeking my HG!
CurlOnGurl is offline   Reply With Quote
Reply
Trending Topics[-]hide

Thread Tools
Display Modes



Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -6. The time now is 08:24 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright 2011 NaturallyCurly.com